# SDR 97ZZZX2034

- Difficulty date: April 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N937S
- Make and model: Bell 206L-3
- Aircraft serial: 51258
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 206040365001
- Condition: Pitted
- Location: T/R Drive
- Part time: 1,237 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF THE TAILBOOM, MECHANIC NOTICED A VERY FAINT DISCOLORED LINE ADJACENT TO THE GLUE LINE OF ONE FLANGE ON THE TAIL ROTOR DRIVESHAFT.  FURTHER INSPECTION WITH 10X MAG GLASS REVEALED PITTING INTO THE ALUMINUM SHAFT APPROXIMATELY 30 DEGREES OF THE CIRCUMFERENCE WITH EVIDENCE OF MORE BEGINNING THE REMAINDER OF THE WAY AROUND THE SHAFT.  SUSPECT A CORROSIVE REACTION TO THE GLUE OR PREPARATION FOR GLUE AT MANUFACTURE AS THIS HELICOPTER HAS NEVER BEEN OPERATED IN A HIGH CORROSIVE ENVIRONMENT.  THE PART WAS INSTALLED NEW 3 YEARS EARLIER AND HAS ACCUMULATED 1237.1 HOURS.
